Acute Myopericarditis Due to Human Granulocytic Anaplasmosis
We present a case of a 54-year-old gentleman with a history of hypertension and chronic HIV who presented with fever and epigastric pain, found to have elevated troponin-I levels and diffuse ST-segement elevations on ECG without clinical evidence of ischemia concerning for myopericarditis. Initial laboratory findings also included thrombocytopenia and elevated aminotransferases as well as computed tomography imaging revealing splenic infarcts. Given plausible exposure to ticks, this led to the eventual diagnosis of anaplasmosis confirmed on PCR assay. Cardiac MRI images confirmed myocardial involvement, which resolved with antibiotic treatment. While rare, cardiac involvement is possible sequelae of anaplasmosis infection as illustrated by this case.
Rzechorzek, W., Bandyopadhyay, D., Pitaktong, A., Ranjan, P., Fuisz, A., El-Khoury, M. Y., Aronow, W., & Pan, S. (2023). Acute Myopericarditis Due to Human Granulocytic Anaplasmosis. https://doi.org/10.2217/fca-2023-0028